Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 8, 2009, 11:52 AM CDT for Bollinger County, Wayne County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2009, 11:52 AM CDT (16:52 UTC)
- Expired
- Mar 8, 2009, 12:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 10:39 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 081652
TORPAH
MOC017-223-081715-
/O.NEW.KPAH.TO.W.0004.090308T1652Z-090308T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1152 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1215 PM CDT.
* AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF MARBLE HILL...OR 8 MILES NORTHEAST OF GREENVILLE...
MOVING EAST AT 65 MPH.
LOCATIONS IN THE PATH OF THE TORNADO INCLUDE GRASSY.
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
LAT...LON 3731 9040 3731 9023 3734 8988 3713 8987
3714 8996 3710 8996 3709 9039
TIME...MOT...LOC 1652Z 264DEG 55KT 3719 9027
$$1 follow-up statement
000
WWUS53 KPAH 081707
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CDT SUN MAR 8 2009
MOC223-081716-
/O.CAN.KPAH.TO.W.0004.000000T0000Z-090308T1715Z/
WAYNE MO-
1206 PM CDT SUN MAR 8 2009
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IN SOUTHEAST
MISSOURI IS CANCELLED...
LAT...LON 3731 9022 3734 8988 3713 8987 3714 8996
3710 8996 3709 9022
TIME...MOT...LOC 1706Z 264DEG 55KT 3721 9000
$$
MOC017-081715-
/O.CON.KPAH.TO.W.0004.000000T0000Z-090308T1715Z/
BOLLINGER MO-
1206 PM CDT SUN MAR 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR SOUTHERN
BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
AT 1202 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 4 MILES NORTH OF ZALMA...OR 9 MILES SOUTHWEST OF MARBLE
HILL...MOVING EAST AT 65 MPH.
THE CIRCULATION CENTER WILL PASS NEAR LEOPOLD.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. NOW IS
THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.
LAT...LON 3731 9022 3734 8988 3713 8987 3714 8996
3710 8996 3709 9022
TIME...MOT...LOC 1706Z 264DEG 55KT 3721 9000
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 8, 7:58 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 7:58 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 758 AM CDT SUN MAR 8 2009 .UPDATE... UPDATED FOR THE 12Z TAF ISSUANCE. && .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE WITH SEVERE STORM RISK TODAY...THEN WITH A RETURNING WARM FRONT / ASSOCIATED PRECIP AND TEMPS / LATER MONDAY INTO TUE. MODELS ARE STILL IN DECENT AGREEMENT WITH THE PLACEMENT AND TIMING OF THE NEXT FRONTAL PASSAGE TODAY. MODELS ARE STILL NOT VERY AGGRESSIVE WITH RAINFALL AMOUNTS DURING THE DAY...BUT THINK THERE WILL BE ENOUGH OVERALL MOISTURE AND LARGE SCALE FORCING IN THE MID LEVELS TO PRODUCE A LEAST A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG THE SFC BOUNDARY...ESP AS WE GET INTO THE AFTERNOON. SPC CONTINUES TO OUTLOOK THE ENTIRE FORECAST AREA WITH A SLIGHT RISK OF SEVERE STORMS TODAY...AND IS MAINLY CONCERNED WITH BOWING SEGMENTS/SUPERCELLS THAT COULD PRODUCE DAMAGING WINDS ..HAIL...AND EVEN ISOLATED TORNADOES. CONTINUED WITH LIKELY POPS ACROSS THE NORTHERN HALF OF THE CWA IVOF STATIONARY FRONT...BUT REDUCED POPS TO HIGH CHC ACROSS THE SOUTHERN HALF OF THE CWA WITH MODELS CONSISTENTLY PLAYING DOWN POPS. A BRIEF LULL IN THE ACTION CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING. BOTH GFS/NAM/ECMWF SHOW ANOTHER LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS LIFTING A WARM FRONT NORTH ACROSS OUR AREA...SPREADING POPS ACROSS THE QUAD STATE MONDAY AFTERNOON INTO MONDAY NIGHT. AFTER 12Z TUE...THE PAH FCST AREA WILL BE IN A WARM SECTOR AGAIN...WITH A WARM FRONT IN NRN PARTS OF THE REGION OR PERHAPS ALREADY NORTH OF THE REGION. IT SHOULD BE BREEZY ONCE AGAIN ON TUE AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF A COLD FRONT. AS A SIGNIFICANT MID LEVEL TROF APPROACHES AND BEGINS TO TAKE ON A NEGATIVE TILT... SHWRS/TSTMS SHOULD BE COMMON DURING THE DAY AND WELL INTO THE EVE...ESPECIALLY IN THE NE CLOSER TO THE DEEPENING SFC LOW. THE LOW IS EXPECTED TO ZIP ACROSS THE UPPER MIDWEST. SVR WX DOES SEEM POSSIBLE WITH THIS SYSTEM IN OUR AREA DUE TO THE MID LEVEL DYNAMICS AND SPEED OF THE COLD FRONT. HOWEVER...THERE ARE SOME UNCERTAINTIES AMONG THE MED RANGE MODELS AS TO THE EXACT EVOLUTION AND TIMING OF THE SYSTEM. MADE NO CHANGES BEYOND TUESDAY NIGHT. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE MID MORNING HOURS AT ALL SITES. BY MID MORNING SHOWERS AND THUNDERSTORMS SHOULD BE NEARING THE AREA IN A SOUTHWEST TO NORTHEAST ORIENTATION...PRE FRONTAL. THIS WILL BRINGS CIGS DOWN SOME BUT MVFR CIGS WILL LIKELY BE ASSOCIATED WITH PRECIP. VSBY WILL REMAIN VFR THROUGH VALID TIME AT ALL SITES. WINDS WILL PICK UP IN EARNEST BY MID MORNING WITH GUSTS NEAR 30 KNOTS. AFTER SUNSET SKIES WILL CLEAR AS WINDS SHIFT TO THE NORTHWEST AND DECREASE OVERNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/JAP
Hazardous weather outlook, Mar 8, 11:14 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1114 AM CDT SUN MAR 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1114 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM WEST TO EAST ACROSS THE QUAD STATE REGION TODAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MARBLE HILL AND CAPE GIRARDEAU MISSOURI...TO KARBERS RIDGE ILLINOIS...TO OWENSBORO KENTUCKY DURING THE LATE MORNING AND THROUGH THE AFTERNOON. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE REGION THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE. THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN PENNYRILE REGION THROUGH THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL INCREASE FROM WEST TO EAST ON MONDAY. ANOTHER ROUND OF POSSIBLY SEVERE WEATHER WILL CROSS THE REGION TUESDAY OR TUESDAY NIGHT WITH THE PASSAGE OF A FRONTAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN TUESDAY NIGHT.
In the hours before
Special weather statement, Mar 8, 11:25 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1125 AM CDT SUN MAR 8 2009 ILZ075-080-081-084-088-MOZ076-086-087-100-107>110-081830- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-UNION IL-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...JONESBORO...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD 1125 AM CDT SUN MAR 8 2009 A LINE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...IS RAPIDLY MOVING EAST AT ABOUT 45 MPH TOWARDS THE QUAD STATE REGION. RIPLEY...CARTER...WAYNE...BOLLINGER...PERRY...AND CAPE GIRARDEAU COUNTIES IN SOUTH EAST MISSOURI...AND JACKSON...PERRY...FRANKLIN...AND JEFFERSON COUNTIES IN SOUTHERN ILLINOIS. WIND SPEEDS OF 50 MPH OR GREATER ARE POSSIBLE WITH THESE STORMS...AS WELL AS 1 INCH TO GOLF BALL SIZED HAIL...AND TORRENTIAL DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO BEING OBSERVED WITH THESE STORMS...SO PLEASE REMAIN INDOORS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STUCK BY LIGHTNING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:49 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 41 min |
| Mar 8, 11:17 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Mar 8, 11:50 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 25 min |
| Mar 8, 12:12 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 33 min |
| Mar 8, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 39 min |
| Mar 8, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 32 min |
| Mar 8, 1:44 PM CDT | Wind Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.